Alert archive / Texas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 29, NWS Lake Charles, LA

April 7, 2018Beauregard Parish, Calcasieu Parish, Louisiana; 4 counties in Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 7, 2018, 2:47 AM CDT for Beauregard Parish, Calcasieu Parish, Louisiana; 4 counties in Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2018, 2:47 AM CDT (07:47 UTC)
Expired
Apr 7, 2018, 3:30 AM CDT
In force
43 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Beauregard Parish, LA, Calcasieu Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 82 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 8:53 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2018-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1528 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2018-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1528 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
1.8
Supercell composite
11.9

Open this sounding in Storm Lab

The text

As transmitted.

533 
WUUS54 KLCH 070747
SVRLCH
LAC011-019-TXC199-241-351-361-070830-
/O.NEW.KLCH.SV.W.0029.180407T0747Z-180407T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
247 AM CDT SAT APR 7 2018

The National Weather Service in Lake Charles has issued a

* Severe Thunderstorm Warning for...
  Southwestern Beauregard Parish in southwestern Louisiana...
  Northwestern Calcasieu Parish in southwestern Louisiana...
  Southwestern Newton County in southeastern Texas...
  Northeastern Hardin County in southeastern Texas...
  Orange County in southeastern Texas...
  Southeastern Jasper County in southeastern Texas...

* Until 330 AM CDT

* At 246 AM CDT, a severe thunderstorm was located near Evadale,
  moving east at 60 mph.

  HAZARD...60 mph wind gusts and nickel size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Beaumont, Orange, Lumberton, Silsbee, West Orange, Deweyville,
  Evadale, De Quincy, Call, Starks, Fields, Mauriceville, Buna,
  Dequincy, Pine Forest, Lakeview, Weiss Bluff, Gist, Trout Creek and
  Lunita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3031 9428 3053 9410 3053 9407 3055 9409
      3068 9398 3046 9338 3001 9376
TIME...MOT...LOC 0746Z 290DEG 52KT 3035 9397 

HAIL...0.88IN
WIND...60MPH
 
$$

RACKLEY
2 follow-up statements
486 
WWUS54 KLCH 070819
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
319 AM CDT SAT APR 7 2018

TXC199-241-070828-
/O.CAN.KLCH.SV.W.0029.000000T0000Z-180407T0830Z/
Hardin TX-Jasper TX-
319 AM CDT SAT APR 7 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARDIN AND
SOUTHEASTERN JASPER COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 500 AM CDT for
southwestern Louisiana...and southeastern Texas.

LAT...LON 3025 9387 3042 9384 3046 9366 3038 9345
      3014 9365
TIME...MOT...LOC 0818Z 290DEG 52KT 3019 9346 

$$

LAC011-019-TXC351-361-070830-
/O.CON.KLCH.SV.W.0029.000000T0000Z-180407T0830Z/
Beauregard LA-Calcasieu LA-Newton TX-Orange TX-
319 AM CDT SAT APR 7 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR SOUTHWESTERN BEAUREGARD AND NORTHWESTERN CALCASIEU PARISHES...
SOUTHWESTERN NEWTON AND NORTHEASTERN ORANGE COUNTIES...

At 318 AM CDT, a severe thunderstorm was located near Edgerly, or
near Sulphur, moving east at 60 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Starks, Deweyville, Hartburg, Forest Heights, Devils Pocket and
Lunita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3025 9387 3042 9384 3046 9366 3038 9345
      3014 9365
TIME...MOT...LOC 0818Z 290DEG 52KT 3019 9346 

HAIL...0.88IN
WIND...60MPH
 
$$

RACKLEY
290 
WWUS54 KLCH 070825
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
325 AM CDT SAT APR 7 2018

LAC011-019-TXC351-361-070835-
/O.EXP.KLCH.SV.W.0029.000000T0000Z-180407T0830Z/
Beauregard LA-Calcasieu LA-Newton TX-Orange TX-
325 AM CDT SAT APR 7 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BEAUREGARD AND
NORTHWESTERN CALCASIEU PARISHES...SOUTHWESTERN NEWTON AND
NORTHEASTERN ORANGE COUNTIES WILL EXPIRE AT 330 AM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

A severe thunderstorm watch remains in effect until 500 AM CDT for
southwestern Louisiana...and southeastern Texas.

LAT...LON 3025 9387 3042 9384 3046 9366 3038 9345
      3014 9365
TIME...MOT...LOC 0825Z 290DEG 52KT 3016 9336 

$$

RACKLEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 12:21 AM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Apr 7, 12:21 AM CDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1221 AM CDT Sat Apr 7 2018

.DISCUSSION...
07/06Z TAF Issuance.

&&

.AVIATION...
BKN band of convection continues to move slowly south, currently
affecting AEX. Activity is still expected to reach the I-10
terminals between 09-12Z. A mix of VFR/MVFR conditions will trend
toward widespread MVFR through 09Z. A cold front will move through
the region after 12Z. Winds will shift northwesterly then
northerly in the wake of the front late tonight into early
Saturday, with sustained speeds ~15 KT and gusts up to 25 KT
during the day. Overrunning moisture will maintain IFR to low MVFR
cigs through the day.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  38  67  53  75 /  10  10  20  30
LCH  43  69  59  77 /  10  10  20  30
LFT  43  68  58  76 /  10  10  20  30
BPT  44  70  61  77 /  10  10  20  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 1 AM CDT early this morning
     for GMZ450-452-455-470-472-475.

&&

AVIATION...24
Hazardous weather outlook, Apr 6, 9:23 PM CDT, 5 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
923 PM CDT Fri Apr 6 2018

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
080230-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
923 PM CDT Fri Apr 6 2018

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Tonight

...SEVERE THUNDERSTORM WATCH 38 IN EFFECT UNTIL 5 AM CDT
SATURDAY...

Storms are moving south and will move into southeast texas and
southern Louisiana through the evening into the overnight hours.
Storms will produce large hail... numerous cloud to ground
lightning strikes... very strong and gusty winds and isolated
tornadoes are also possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

.SPOTTER INFORMATION STATEMENT...

GMZ430-432-435-450-452-455-470-472-475-080230-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
923 PM CDT Fri Apr 6 2018

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Tonight

...SEVERE THUNDERSTORM WATCH 38 IN EFFECT UNTIL 5 AM CDT
SATURDAY...

Storms are moving south and will move into Sabine lake...
Calcasieu lake and Vermilion Bay during the overnight hours.
Storms will produce large hail... numerous cloud to ground
lightning strikes... very strong and gusty winds and isolated
tornadoes are also possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday

.SPOTTER INFORMATION STATEMENT...

K. Kuyper

In the hours before

Local storm report, Apr 6, 11:17 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1117 PM CDT FRI APR 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HAIL             2 ENE DEVILLE           31.36N 92.13W
04/06/2018  E1.00 INCH       RAPIDES            LA   PUBLIC

&&

ML
Special weather statement, Apr 7, 12:30 AM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1230 AM CDT SAT APR 7 2018

LAZ027-TXZ260-070615-
Vernon LA-Northern Newton TX-
1230 AM CDT SAT APR 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VERNON PARISH IN WEST
CENTRAL LOUISIANA AND NORTHEASTERN NEWTON COUNTIES UNTIL 115 AM
CDT...

At 1229 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hornbeck to Anacoco to near Toledo Bend
Dam. Movement was southeast at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Leesville, Anacoco, Toledo Bend Dam, Fort Polk, Slagle, Deridder, New
Llano, Hornbeck, Hutton, Burr Ferry, Kurthwood, Simpson and
Pickering.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 500 AM CDT for
central and west central Louisiana...and southeastern Texas.

LAT...LON 3136 9299 3134 9297 3110 9302 3092 9329
      3115 9364 3118 9360 3117 9358 3119 9355
      3121 9355 3128 9343 3136 9339 3137 9303
TIME...MOT...LOC 0529Z 298DEG 23KT 3137 9332 3125 9336 3117 9350

RACKLEY
Special weather statement, Apr 7, 2:02 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
202 AM CDT SAT APR 7 2018

LAZ030-041-TXZ180-201-259>262-070745-
Calcasieu LA-Beauregard LA-Hardin TX-Southern Newton TX-
Northern Newton TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
202 AM CDT SAT APR 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAUREGARD AND
NORTHWESTERN CALCASIEU PARISHES...SOUTHERN TYLER...SOUTHWESTERN
NEWTON...NORTHEASTERN HARDIN AND SOUTHEASTERN JASPER COUNTIES UNTIL
245 AM CDT...

At 202 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kirbyville to 8 miles northwest of Warren.
Movement was southeast at 25 mph.

Dime size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Silsbee, Kirbyville, Call, Fred, Wildwood, Warren, Buna, Caney Head,
Trout Creek, Honey Island, Old Salem, Mt. Union, Spurger, Wrights
Settlement, Devils Pocket, Bancroft, Village Mills, Ivanhoe,
Bleakwood and Hillister.

A severe thunderstorm watch remains in effect until 500 AM CDT for
southwestern Louisiana...and southeastern Texas.

LAT...LON 3049 9454 3070 9459 3072 9381 3061 9368
      3037 9357 3038 9456 3049 9461
TIME...MOT...LOC 0702Z 322DEG 20KT 3064 9397 3067 9454

RACKLEY
Special weather statement, Apr 7, 2:40 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
240 AM CDT SAT APR 7 2018

LAZ030-031-041-042-TXZ216-261-262-070830-
Calcasieu LA-Jefferson Davis LA-Allen LA-Beauregard LA-Orange TX-
Southern Newton TX-Southern Jasper TX-
240 AM CDT SAT APR 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON DAVIS...
SOUTHERN BEAUREGARD...CALCASIEU AND SOUTHWESTERN ALLEN PARISHES...
SOUTHWESTERN NEWTON...NORTHEASTERN ORANGE AND SOUTHEASTERN JASPER
COUNTIES UNTIL 330 AM CDT...

At 239 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Iowa to near Hartburg. Movement was southeast
at 30 mph.

Dime size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Lake Charles, Sulphur, Westlake, Vinton, Iowa, Deweyville, Moss
Bluff, De Quincy, Ragley, Lake Charles Regional Airport, Starks,
Fields, Mauriceville, Dequincy, Gist, Lunita, Topsy, Hartburg, Lebleu
Settlement and Gillis.

A severe thunderstorm watch remains in effect until 500 AM CDT for
southwestern Louisiana...and southeastern Texas.

LAT...LON 3052 9394 3052 9372 3054 9374 3054 9373
      3051 9307 3016 9288 3006 9335 3018 9396
TIME...MOT...LOC 0739Z 294DEG 25KT 3026 9300 3026 9370

RACKLEY

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 9:33 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Rapides, Vernon57 min
Apr 6, 10:29 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Rapides, Vernon61 min
Apr 6, 11:47 PM CDTSevere Thunderstorm WarningLCHVernon58 min
Apr 7, 12:30 AM CDTSpecial Weather StatementLCHVernon45 min
Apr 7, 12:42 AM CDTSevere Thunderstorm WarningLCHBeauregard48 min
Apr 7, 1:03 AM CDTSevere Thunderstorm WarningLCHBeauregard, Vernon42 min
Apr 7, 1:06 AM CDTTornado WarningLCHBeauregard, Vernon39 min
Apr 7, 1:27 AM CDTTornado WarningLCHBeauregard33 min
Apr 7, 1:41 AM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu, Jefferson Davis, Vernon64 min
Apr 7, 1:53 AM CDTTornado WarningLCHAllen, Beauregard37 min
Apr 7, 2:15 AM CDTTornado WarningLCHAllen, Evangeline13 min
Apr 7, 2:35 AM CDTSevere Thunderstorm WarningLCHAcadia, Allen, Evangeline, Jefferson Davis, Saint Landry40 min
Apr 7, 2:40 AM CDTSpecial Weather StatementLCHCalcasieu50 min
Apr 7, 3:05 AM CDTSpecial Weather StatementLCHCameron40 min
Apr 7, 3:12 AM CDTSevere Thunderstorm WarningLCHAcadia, Avoyelles, Evangeline, Iberia, Lafayette, Saint Landry and 1 more34 min
Apr 7, 3:24 AM CDTSpecial Marine WarningLCH66 min
Apr 7, 3:48 AM CDTSmall Craft AdvisoryLCH25 hr
Apr 7, 3:52 AM CDTWind AdvisoryLCHAllen, Avoyelles, Cameron, Evangeline, Lafayette, Rapides and 2 more17 hr
Apr 7, 3:55 AM CDTSpecial Weather StatementLCHCameron, Vermilion50 min
Apr 7, 4:22 AM CDTSpecial Weather StatementLCHSaint Martin38 min
Apr 7, 4:31 AM CDTSpecial Marine WarningLCH59 min
Apr 7, 6:28 AM CDTSpecial Marine WarningLCH47 min
Apr 7, 10:14 AM CDTSpecial Marine WarningLCH61 min
Apr 7, 10:20 AM CDTSpecial Weather StatementLCHCameron40 min
Apr 7, 11:10 AM CDTSpecial Marine WarningLCH65 min
Apr 7, 12:01 PM CDTSpecial Marine WarningLCH59 min
Apr 7, 12:47 PM CDTSpecial Marine WarningLCH58 min
Apr 7, 1:40 PM CDTSpecial Marine WarningLCH65 min
Apr 7, 2:51 PM CDTSpecial Weather StatementLCHRapides39 min
Apr 7, 3:59 PM CDTSpecial Marine WarningLCH61 min
Apr 7, 4:17 PM CDTSpecial Marine WarningLCH58 min
Apr 7, 2:02 AM CDTSpecial Weather StatementLCHJasper43 min
Apr 7, 9:04 AM CDTRiver Flood WarningLCHHardin, Jasper3 days

Nearby

Severe Thunderstorm Warnings in Texas, 2018Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.